Alert archive / Maine / Coastal Flood Statements in 2012
Coastal Flood Statement 1, NWS Gray, ME
NWS Gray, ME issued this coastal flood statement at Apr 7, 2012, 3:17 PM EDT for Cumberland County, York County, Maine; Rockingham County, New Hampshire. It took effect at Apr 7, 2012, 10:00 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2012, 3:17 PM EDT (19:17 UTC)
- In effect from
- Apr 7, 2012, 10:00 PM EDT
- Expired
- Apr 8, 2012, 1:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 64 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
474 WHUS41 KGYX 071917 CFWGYX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 317 PM EDT SAT APR 7 2012 ...ABNORMALLY HIGH TIDE EXPECTED TONIGHT... .HIGH TIDE IN PORTLAND TONIGHT IS 11.7 FT AT 1109 PM. ALTHOUGH WINDS ARE MOSTLY OFFSHORE... A RESIDUAL SURGE OF 0.1 TO 0.3 FT IS POSSIBLE... BRINGING THE TIDE HEIGHT CLOSE TO THE 12 FT FLOOD STAGE. WAVES ARE SMALL AND WILL NOT CAUSE A SIGNIFICANT HAZARD FOR SPLASH OVER. MEZ023-024-NHZ014-080330- /O.NEW.KGYX.CF.S.0001.120408T0200Z-120408T0500Z/ COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 317 PM EDT SAT APR 7 2012 * LOCATION...COASTAL NEW HAMPSHIRE AND COASTAL SOUTHWEST MAINE FROM PORTLAND SOUTHWARD. * COASTAL FLOODING...THE TIDE AT PORTLAND IS EXPECTED TO STAY JUST BELOW FLOOD STAGE. * TIMING...HIGH TIDE AT PORTLAND IS AT 1109 PM TONIGHT. HIGH WATER MAY BE OBSERVED FROM 10 PM UNTIL 1 AM ESPECIALLY IN COASTAL NEW HAMPSHIRE. * IMPACTS...LOW LYING AREAS NEAR THE COAST WILL SEE OCEAN LEVELS RISE OVERNIGHT. THOSE WITH INTERESTS ALONG VULNERABLE COASTLINES SHOULD TAKE PRECAUTIONS TO PROTECT AGAINST HIGH WATER LEVELS. $$
1 follow-up statement
384 WHUS41 KGYX 072351 CFWGYX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 751 PM EDT SAT APR 7 2012 ...ABNORMALLY HIGH TIDE EXPECTED TONIGHT... .HIGH TIDE IN PORTLAND TONIGHT IS 11.6 FT AT 1222 AM. ALTHOUGH WINDS ARE MOSTLY OFFSHORE... A RESIDUAL SURGE OF 0.1 TO 0.3 FT IS POSSIBLE... BRINGING THE TIDE HEIGHT CLOSE TO THE 12 FT FLOOD STAGE. WAVES ARE SMALL AND WILL NOT CAUSE A SIGNIFICANT HAZARD FOR SPLASH OVER. MEZ023-024-NHZ014-080500- /O.CON.KGYX.CF.S.0001.120408T0200Z-120408T0500Z/ COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 751 PM EDT SAT APR 7 2012 * LOCATION...COASTAL NEW HAMPSHIRE AND COASTAL SOUTHWEST MAINE FROM PORTLAND SOUTHWARD. * COASTAL FLOODING...THE TIDE AT PORTLAND IS EXPECTED TO STAY JUST BELOW FLOOD STAGE. * TIMING...HIGH TIDE AT PORTLAND IS AT 1222 AM TONIGHT. HIGH WATER MAY BE OBSERVED FROM 10 PM UNTIL 1 AM ESPECIALLY FROM PORTLAND TO COASTAL NEW HAMPSHIRE. * IMPACTS...LOW LYING AREAS NEAR THE COAST WILL SEE OCEAN LEVELS RISE OVERNIGHT. THOSE WITH INTERESTS ALONG THE MOST VULNERABLE COASTLINES SHOULD TAKE PRECAUTIONS TO PROTECT AGAINST HIGH WATER LEVELS. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Apr 7, 11:37 AM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Apr 7, 11:37 AM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1137 AM EDT SAT APR 7 2012 .SYNOPSIS... HIGH PRESSURE BUILDS SOUTH FROM THE GREAT LAKES REGION TODAY. MEANWHILE...LOW PRESSURE WILL MOVE NORTH THROUGH THE ATLANTIC AND INTO THE CANADIAN MARITIMES TONIGHT. IT WILL THEN ROTATE BACKWARD THROUGH THE CANADIAN MARITIMES AND INTO NORTHERN NEW ENGLAND BY EARLY NEXT WEEK. AN UPPER LEVEL LOW WILL PROVIDE CLOUDS AND UNSETTLED WEATHER TO THE AREA MONDAY THROUGH FRIDAY. HIGH PRESSURE WILL BUILD EAST FROM THE GREAT LAKES NEXT WEEKEND. && .NEAR TERM /TODAY/... 1130AM UPDATE... HAVE MADE ONE MORE UPDATE TO ADJUST HIGH TEMPERATURES UPWARD A FEW DEGREES ESPECIALLY OVER SOUTHERN AREAS. ALREADY CLOSE TO 50 DEGREES IN SOUTHERN NEW HAMPSHIRE. LOW 50S ARE EXPECTED TO BE THE MAXIMUMS. 830AM UPDATE... HAVE UPDATED THE FORECAST TO LOWER POPS FOR THE NEXT FEW HOURS ESPECIALLY. LATER IN THE DAY AS CLOUDS AND MOISTURE SPREAD SOUTHWARD... MORE SNOW SHOWERS IN THE UPSLOPE AREAS OF THE MOUNTAINS CAN BE EXPECTED. PREVIOUS DISCUSSION... DEVELOPING...CUTOFF UPPER LEVEL LOW WILL REMAIN RELATIVELY STATIONARY TODAY OVER THE GULF OF MAINE. MOISTURE WILL CONTINUE TO GRADUALLY INCREASE OVER THE REGION IN THE FORM OF A MID LEVEL CLOUD DECK...WHICH WILL SLOWLY BE LOWERING WITH TIME. ANY LIGHT SHOWERS THAT ATTEMPT TO DEVELOP WILL BE FIGHTING QUITE A BIT OF DRY AIR AS EVIDENT BY OUR LATEST 00Z GYX SOUNDING. A FEW SCATTERED -SHRA AND -SHSN MAY BE BENEFITED BY AN UPSLOPE COMPONENT IN THE MTNS OF ME AND NRNMST NH HWVR. USED A BLEND OF MATCH MOS FOR TODAY'S MAXIMUM TEMPERATURES. CONSIDERABLE CLOUD COVER WILL KEEP READINGS MAINLY IN THE 40S TODAY...WITH A FEW LOWER 50S FAR SOUTH. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... UPPER LEVEL LOW WILL BEGIN TO RETROGRADE DURING THIS PERIOD. A FEW SCATTERED SNOW SHOWERS WILL CROSS ME/NH TONIGHT...ALBEIT THEY WILL BE RELATIVELY LIGHT WITH DRY AIR STILL IN PLACE IN THE LOWER LEVELS. WITH H850 TEMPS NEAR -10C...PTYPE SHOULD BE IN THE SOLID FORM. ON SUNDAY...THE LOW LEVEL FLOW WILL BE WESTERLY AS THE UPPER LEVEL LOW SHIFTS TO OUR NORTH. AGAIN...THERE MAY BE A FEW SCATTERED SHOWERS OR SPRINKLES...BUT ALL IN ALL...WITH THE FLOW SETUP OVER THE REGION...ANY PCPN WILL BE LIGHT. COOLER MET NOS APPEAR TO BE UNDERDONE FOR MAX TEMPS GIVEN THE W FLOW. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... LATEST NUMERICALS ARE IN GENERAL AGREEMENT ABOUT A PERSISTENT TROUGH...OR UPPER LOW...ACROSS THE REGION THROUGH LATE NEXT WEEK...WITH RISING HEIGHTS BY NEXT WEEKEND AS AN UPPER RIDGE BUILDS EAST FROM THE GREAT LAKES. IN THE DAILIES...AN UPPER LEVEL LOW WILL PROVIDE CLOUDS AND UNSETTLED WEATHER TO THE AREA SUNDAY NIGHT THROUGH FRIDAY. HIGH PRESSURE WILL BUILD EAST FROM THE GREAT LAKES NEXT WEEKEND. && .AVIATION /16Z SATURDAY THROUGH WEDNESDAY/... SHORT TERM...MAINLY VFR CONDITIONS...HWVR MVFR CONDITIONS DEVELOPING IN SOME LOCATIONS TONIGHT INTO SUNDAY. LONG TERM... SUN NIGHT - WED...SCT MVFR POSSIBLE IN RAIN OR SNOW SHOWERS. && .MARINE... SHORT TERM...WINDS AND SEAS WILL REMAIN BELOW SCA CRITERIA. LONG TERM... MON - TUE...SMALL CRAFT WINDS AND SEAS ARE POSSIBLE. && .FIRE WEATHER... OUR RH VALUES WILL LOWER INTO THE 25 TO 30 PERCENT RANGE TODAY. HOWEVER...WINDS WILL BE MARGINAL...IN THE 10 TO 15 MPH RANGE...WITH A FEW GUSTS NEAR 20 MPH. THIS KEEPS US JUST OUTSIDE OF THE RFW CRITERIA...HOWEVER FIRE DANGER WILL STILL BE ELEVATED. FOR NOW...WE WILL BE PLACING THIS ELEVATED CONCERN IN THE HWO...BUT NOT ISSUING AN RFW. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE... FIRE WEATHER...
Hazardous weather outlook, Apr 7, 3:09 AM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 309 AM EDT SAT APR 7 2012 MEZ007>009-012>014-018>028-NHZ001>010-013-014-080715- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 309 AM EDT SAT APR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. RELATIVE HUMIDITY VALUES WILL DROP INTO THE 25 TO 30 PERCENT RANGE TODAY. HOWEVER...WINDS WILL BE MARGINAL...IN THE 10 TO 15 MPH RANGE...WITH A FEW GUSTS NEAR 20 MPH. THIS KEEPS US JUST OUTSIDE OF THE RED FLAG WARNING CRITERIA. HOWEVER...FIRE DANGER WILL STILL BE ELEVATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-080715- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 309 AM EDT SAT APR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Coastal Flood Statements in Maine, 2012Coastal Flood Statements in New Hampshire, 2012Every coastal flood statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.